MAUDE Adverse Event Report: INVATEC SPA MO.MA ULTRA US; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE

INVATEC SPA MO.MA ULTRA US; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Catalog Number MUS0130069X6
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician used a mo.Ma ultra device during treatment of a 80% stenosed calcified lesion in the patients proximal left common carotid artery.Moderate calcification and tortuosity were reported.The ifu was followed and the device was prepped without issue.A 50/50 contrast/saline was used to inflate the balloon.It is reported the cca balloon would not deflate via port during procedure to move the mo.Ma to a more occlusive position.Attempts were made with multiple syringes to deflate but didn¿t work.It was observed that the stump pressure remained wedge shaped.The physician wired the ic lesion and deployed a 6mm spider fx.The ic lesion was pre-dilated with a 3mm rapidcross balloon and a 10/7 protege rx was deployed across the lesion.Post-dilation was performed with a 4.5 x 15 coronary balloon.Stump pressure was equal to groin 9fr sheath pressure and under fluoroscopy it was observed the common balloon had deflated on its own.The physician proceeded with post angiography and was comfortable that the case was completed.The devices were removed and no patient injury reported.
 
Additional Manufacturer Narrative
Additional information: the t-safety valve was not used the device was returned for evaluation.After the successful advancement of the 0.035¿ guidewire through the device purging was performed but failed.An attempt was made to inflate the proximal balloon.It was possible to inflate the balloon but the pressure could not be maintained.A leakage from the inflating port was detected and a crack was clearly visible on the port.An attempt was made to deflate the balloon but air was sucked from the port preventing balloon deflation.No other issues were detected.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
MO.MA ULTRA US
Common Device Name
CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Manufacturer (Section D)
INVATEC SPA
via martiri della liberta, 7
roncadelle 25030
IT  25030
MDR Report Key7657709
Report Number3004066202-2018-00037
Device Sequence Number18865718
Product Code NTE
UDI-Device Identifier08033477050140
UDI-Public08033477050140
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K092177
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2019
Device Catalogue NumberMUS0130069X6
Device Lot Number1I013152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/04/2018
Initial Date Received by Manufacturer 06/05/2018
Supplement Date Received by Manufacturer07/17/2018
08/08/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date07/19/2018
10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight90